MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGITIE; SUTURE, ABSORBABLE, NATURAL

DAVIS & GECK CARIBE LTD SURGITIE; SUTURE, ABSORBABLE, NATURAL
Model Number EL-21-L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was previously submitted on a summary report.Subsequently, medtronic has received additional information which is being submitted via this 3500a.Post market vigilance (pmv) led an evaluation of one device.Pmv received one open sample of surgitie ligating loop.The tubing was fractured, and the device was un-cinched.The device was seated in the blister improperly.The fractured end of the tubing was not able to fit within the blister, and the distal end of the tubing was bent upwards.An engineering evaluation of the returned product noted that there was no evidence to associate the reported condition to any material defect or manufacturing process.The engineering team was able to replicate the reported condition by removing the device from the blister in a horizontal direction instead of a perpendicular direction.It is possible that removing the device in this way could have bent the distal end of the tubing and fractured it at the break point.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during an laparoscopic appendectomy procedure to treat a patient with acute appendicitis.The device was broken before use.No patient injury or extension in surgical time.

Brand Name
SURGITIE
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7507639
Report Number9612501-2018-00978
Device Sequence Number2194588
Product Code GAL
UDI-Device Identifier10884521099630
UDI-Public10884521099630
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K904588
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberEL-21-L
Device Catalogue NumberEL-21-L
Device Lot NumberJ6F2928X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1